

City of Coquitlam AGENDA – REGULAR COMMITTEE MEETING

CULTURE SERVICES ADVISORY COMMITTEE

DATE: Thursday, November 26, 2020

TIME: 7:00 p.m. to 9:00 p.m.

PLACE: Council Chambers via Zoom - *Pre-registration Required*

CALL TO ORDER

ADOPTION OF MINUTES

1. Minutes of the Culture Services Advisory Committee Meeting held on Thursday, September 17, 2020

NEW BUSINESS

- 2. **Southwest Housing Review Presentation**Demian Rueter, Planner 3 and James Taylor, Planner 2; 7:05–7:50 p.m. (45 minutes)
- 3. **2021 Cultural Summit Planning Working Group Report**Karen Basi, Cultural Services Manager; 7:50–8:05 p.m. (15 minutes)
- 4. Events Update

Maria Danysh, Acting Cultural and Community Events Supervisor; 8:05-8:20 p.m. (15 minutes)

- 5. Riverview Hospital Artifacts Historical Catalogue
 Karen Basi, Cultural Services Manager; 8:20-8:30 p.m. (10 minutes)
- 6. Facility Updates (Standing Agenda Item)
 Karen Basi, Cultural Services Manager; 8:30-8:35 p.m. (5 minutes)
- 7. CSAC Members' Roundtable / Emerging Cultural Issues (Standing Agenda Item)
 Committee; 8:35–8:50 p.m. (15 minutes)

OTHER BUSINESS

NEXT MEETING DATE - TBC (2021)

ADJOURNMENT

A



City of Coquitlam MINUTES – REGULAR COMMITTEE MEETING

CULTURE SERVICES ADVISORY COMMITTEE Thursday, September 17, 2020

A Regular Meeting of the Culture Services Advisory Committee convened on Thursday, September 17, 2020 at 7:01 p.m. in Council Chambers, City Hall, 3000 Guildford Way, Coquitlam, BC with the following persons present:

COMMITTEE MEMBERS: Councillor Steve Kim, Chair

Councillor Craig Hodge, Vice Chair (arrived at 7:52 p.m.)

Candrina Bailey, Coquitlam Heritage Society

Marie Del Cid-Luque

Julie Eastman

Todd Gnissios, Coquitlam Public Library Board

Kim Hockey

Andrea Howorth, Festival Planners Network

Janice Mazon

Bradley Nickason, Evergreen Cultural Centre

REGRETS: Joan McCauley, Place des Arts

Hazel Postma

Mandy Tulloch, Artistic Community Representative

ABSENT: Abnash Kaur Gill

STAFF: Kathleen Vincent, Manager Corporate Communications

Karen Basi, Cultural Services Manager

Maria Danysh, Acting Cultural and Community Events Supervisor

Heather Escaravage, Project Team Lead Website Project

Demian Rueter, Planner 3 Dan Ward, Planner 1 Elana Zysblat, Consultant Jeri Hohn, Committee Clerk

CALL TO ORDER

ADOPTION OF MINUTES

1. Minutes of the Culture Services Advisory Committee Meeting held on Thursday, July 9, 2020

The Minutes of the Culture Services Advisory Committee Meeting held on Thursday, July 9, 2020 were approved.

NEW BUSINESS

2. City Website Update Presentation

The Chair welcomed the Project Team Lead to the meeting and she introduced herself to the Committee and gave opening remarks, noting that a link to an online survey would be provided to the members by email following the meeting.

The Project Team Lead provided a presentation and a preview of the updated website to the Committee, referring to on-screen slides titled as follows:

- City Website Update Project
- Website Update Project Process to Date
- How We Got Here
- Here's the Updated Website!
- How You Can Provide Input...

Discussion ensued relative to the following:

- The desire that a heritage section be added to the survey
- The search and indexing process, and the desire for the new website to provide an improved search feature relative to finding specific information within City bylaws
- The survey deadline

In response to a question from a Committee member, the Manager Corporate Communications noted that the online survey was a pre-launch survey dedicated to testing the functionality of the website, and spoke to the broader community outreach that could be conducted by the City in the future.

The Project Team Lead encouraged the Committee members to contact her with any further questions and the Chair thanked her for her presentation.

3. Heritage Management Strategy Presentation

The Planner 3 introduced himself and the Planner 1 and gave opening remarks regarding the Heritage Management Strategy being undertaken by the City.

The Planner 1 provided a presentation, referring to on-screen slides titled as follows:

- Heritage Management Strategy Culture Services Advisory Committee
- Kwikwetlem First Nation
- Overview
- I. Project Background
- Goals of the Strategy
- Process Summary
- II. Draft Thematic Framework
- 1. Evolution of Heritage Planning
- 2. Thematic Framework
- Thematic Framework What Are Themes?
- Thematic Framework A Building Block for the HMS

- Coquitlam's Draft Thematic Framework
- Theme 1 Uplands to Lowlands: Geography Shapes a City
- Theme 2 Regional Nucleus
- Theme 3 Diverse Landscape, Diverse People
- Theme 4 Sustenance Economy to Commercial Centre
- Theme 5 Community Connections
- Theme 6 Canoe Route to SkyTrain
- Theme 7 Coquitlam's Evolving Identity
- Discussion
- III. Draft HMS Vision
- Draft Vision & Heritage Values
- IV. Next Steps
- Next Steps
- Thank You
- Contact Info

The Planner 1 invited the Committee to consider the following focused questions:

- 1. Do you see any major gaps in the thematic framework? Are we missing a key theme or narrative in Coquitlam's story?
- 2. Are there key events, individuals, organizations, or places that you think should be included with one of the themes?
- 3. What themes resonate with you the most? What themes resonate with you the least?
- 4. Anything else?

Discussion ensued relative to the following:

- That the feedback period would continue until late October
- General support for what had been presented
- The Committee members' desire to be given additional time to fully consider the information presented and the questions being asked of them
- The numerous ways for the Committee to engage and provide staff with further input relative to the HMS
- Thematic frameworks in heritage conservation and the ways that they can be used as planning and conservation tools that are community-led and unique to the city
- Some outcomes that could be expected as part of completing the HMS, including naming policies, interpretive signage, festivals, and telling Coquitlam's story

At the request of the Committee, staff undertook to provide the Committee with a copy of the HMS presentation, webpage, and survey link.

The Planner 1 spoke to next steps and encouraged the Committee members to visit the HMS webpage, read the recent report to Council and other documents relative to the issue, and contact staff with any further questions or feedback.

The Chair thanked staff for the presentation.

4. Kaleidoscope Arts Festival Update

The Acting Cultural and Community Events Supervisor provided an update regarding the

Kaleidoscope Arts Festival, referring to on-screen slides titled as follows:

- 2020 Program Overview
- Community Intersections
- Kaleidoscope Arts Festival

The Cultural Services Manager noted that in addition to the other pre-registered Kaleidoscope Arts Festival programs, the City was holding a Public Arts Scavenger Hunt and registrations would be accepted from September 15th through October 5th.

The Chair thanked the Acting Cultural and Community Events Supervisor for her presentation.

5. Facilities Updates (Standing Agenda Item)

The Cultural Services Manager provided a verbal update, highlighting ongoing and upcoming planned facilities expansions and improvements to the Festival Lawn at Town Centre Park, Buchanan Square, Lafarge Lake Loop, North East Community Centre, South West Arts and Heritage Centre, City Centre Area, and Place Maillardville.

The Chair encouraged the members to participate in the survey regarding the City Centre Area Plan, and the Vice Chair noted some exciting future possibilities for the area and its importance as an arts and culture hub for Coquitlam.

6. CSAC Members' Roundtable / Emerging Cultural Issues (Standing Agenda Item)

At the invitation of the Chair, the Committee members shared anecdotes regarding how they had spent the summer and provided information about the happenings and events that had occurred within their lives, organizations and communities since the Committee's last meeting.

The Chair provided information regarding the City's seniors' meals program, noting the number of meals that had been delivered since March, the rewards of volunteerism, and that meals were available for pickup and delivery on Tuesdays and Fridays from both Glen Pine and Dogwood Pavilions.

At this time, the Chair noted two additional agenda items, and they were accepted as Other Business.

OTHER BUSINESS

OB-1 2020 Block Party Program

The Acting Cultural and Community Events Supervisor referred to an on-screen slide titled "2020 Block Party Program" and spoke to the Program's highlights and feedback received from participants, including the creative modifications that were utilized to allow neighbours to gather and engage and have fun in a safe, socially-distanced way.

OB-2 Cultural Summit Working Group

The Cultural Services Manager provided a verbal update regarding planning for the City's 2021 Cultural Summit, noting that a brainstorming session would be scheduled between staff and the Working Group in October.

NEXT MEETING DATE - Thursday, November 26, 2020

ADJOURNMENT

The meeting adjourned at 8:43 p.m.

MINUTES CERTIFIED CORRECT

_____ CHAIR

Jeri Hohn Committee Clerk